Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 39, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 24, 2010, 5:10 AM EDT for 5 counties in Florida. It took effect at Mar 24, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2010, 5:10 AM EDT (09:10 UTC)
- In effect from
- Mar 24, 2010, 2:00 PM EDT
- Expired
- Mar 24, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS82 KTBW 240910 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 510 AM EDT WED MAR 24 2010 ...RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON FOR INTERIOR LOCATIONS... .AN AREA OF HIGH PRESSURE MOVING ACROSS THE STATE WILL BRING MUCH DRIER AIR INTO THE REGION TODAY WITH HUMIDITY VALUES EXPECTED TO FALL TO BETWEEN 30 AND 35 PERCENT FOR SEVERAL HOURS OVER INLAND LOCATIONS THIS AFTERNOON. FLZ039-042-043-048-049-052-056-057-061-242300- /O.UPG.KTBW.FW.A.0034.100324T1800Z-100324T2300Z/ /O.NEW.KTBW.FW.W.0039.100324T1800Z-100324T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-POLK-HARDEE-HIGHLANDS-DE SOTO- 510 AM EDT WED MAR 24 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE MOVING ACROSS FLORIDA WILL BRING MUCH DRIER AIR INTO THE AREA TODAY. IN LOCATIONS AWAY FROM THE COAST...SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ARE POSSIBLE. LOWEST VALUES ARE EXPECTED TO BE AROUND 30 PERCENT DURING MID AFTERNOON AT THE WARMEST TIME OF THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 2:54 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 24, 2:54 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
254 AM EDT WED MAR 24 2010
.SYNOPSIS...THE PATTERN ALOFT SHOWS LARGE SCALE TROUGHING FROM
THE CANADIAN PRAIRIES TO BAJA WITH A CLOSED LOW NEAR THE FOUR
CORNERS REGION...RIDGING FROM THE GULF NORTH OVER THE GULF
COAST...AND A LOW SE OF NEW ENGLAND. AT THE SURFACE HIGH PRESSURE
IS OVER THE NORTHERN ROCKIES AND U.S. PLAINS WITH A DIFFUSE
FRONTAL BOUNDARY FROM THE SW DESERTS TO THE UPPER GREAT LAKES.
HIGH PRESSURE CENTERED OVER THE EAST GULF DOMINATES MUCH OF THE
GULF AND GULF COAST REGION.
&&
.SHORT TERM (TODAY - FRIDAY)...SOME HIGH CLOUDS STEAMING ACROSS THE
AREA ARE CURRENTLY HELPING TO KEEP TEMPERATURES A COUPLE OF DEGREES
OR SO ABOVE FORECAST. BUT THIS CLOUDINESS IS NOT WIDESPREAD AND
FEEL EXPECTED MINS ARE OK. ISOLATED LOCATIONS ARE ALREADY REPORTING
SOME FOG WITH VISIBILITIES IN THE 3-5 MILE RANGE AND ANTICIPATE
PATCHY FOG ACROSS THE CWA DESPITE ANY LIMITED CLOUD COVER.
THE UPPER RIDGING ALONG WITH THE HIGH PRESSURE JUST OFFSHORE WILL
TRACK ACROSS THE STATE TODAY WITH SUNNY SKIES...HIGHS CLOSE TO
NORMAL...AND LIGHT EASTERLY WINDS THAT SHIFT TO ONSHORE ALONG THE
COAST IN THE AFTERNOON. BY THU...THE WESTERN TROUGH WITH AN
ACCOMPANYING FRONTAL BOUNDARY IS MOVING ACROSS THE GULF AS THE
SURFACE HIGH - NOW CENTERED OVER THE ATLANTIC - RIDGES BACK TO
CENTRAL AND SOUTH FL WITH A SOUTHEASTERLY BECOMING SOUTHERLY FLOW
PROVIDING INCREASING MOISTURE AND NEAR NORMAL TEMPERATURES. BY LATE
AFTERNOON THE FRONTAL BOUNDARY WILL BE CLOSE ENOUGH TO SUPPORT
SLIGHT CHANCE SHOWERS IN THE FAR NORTH.
THE UPPER TROUGH REACHES THE EAST GULF THU NIGHT AS THE FRONT PUSHES
INTO THE NATURE COAST. THIS WILL BRING CONSIDERABLE CLOUDINESS TO
THE AREA WITH LIKELY POPS IN THE FAR NORTH THAT TREND DOWN TO ONLY
SLIGHT CHANCE POPS IN THE FAR SOUTH. AS THE FRONT EASES SOUTHWARD
DURING THE DAY FRI HIGH AND MID RANGE CHANCE POPS WILL PREVAIL CWA
WIDE. THE BULK OF THE ENERGY WITH THIS SYSTEM STAYS NORTH OF THE
AREA BUT WOULD STILL EXPECT ISOLATED THUNDERSTORMS.
.LONG TERM (FRIDAY NIGHT-TUESDAY)...STRONG SOUTHERN STREAM U/L FLOW
WILL CONTINUE ACROSS THE SOUTHERN TIER OF THE U.S. THROUGH THE
PERIOD. A COLD FRONT WILL PUSH SOUTH OF THE FORECAST AREA FRIDAY
NIGHT WITH SURFACE HIGH PRESSURE BUILDING OVER THE MID ATLANTIC
COAST. DRIER COOLER AIR WILL ADVECT OVER WEST CENTRAL AND SOUTHWEST
FLORIDA SATURDAY...HOWEVER THE SURFACE HIGH WILL PUSH QUICKLY INTO
THE WESTERN ATLANTIC SATURDAY NIGHT WITH RETURN SOUTHEAST FLOW
DEVELOPING ACROSS THE FLORIDA PENINSULA AHEAD OF THE NEXT
APPROACHING FRONTAL SYSTEM. A COLD FRONT WILL MOVE OVER NORTH
FLORIDA LATE SUNDAY INTO SUNDAY NIGHT WITH SCATTERED SHOWERS
SPREADING OVER THE AREA. THE COLD FRONT WILL PUSH SOUTH OF THE
REGION MONDAY NIGHT WITH WEAK HIGH PRESSURE BUILDING OVER THE
SOUTHEAST U.S. AND FLORIDA BEHIND THE FRONT. DRIER COOLER AIR WILL
ADVECT BACK OVER WEST CENTRAL FLORIDA ON TUESDAY. WARMER
TEMPERATURES ARE POSSIBLE BY LATE NEXT WEEK AS MODELS ARE COMING
INTO BETTER AGREEMENT ON AN U/L RIDGE BUILDING OVER THE FLORIDA
PENINSULA...ALTHOUGH THE ECMWF HAS MUCH HIGHER HEIGHTS THAN THE GFS.
&&
.AVIATION...MVFR VSBYS DUE TO FOG EARLY THIS MORNING. FOG WILL LIFT
QUICKLY THIS MORNING WITH VFR CONDITIONS EXPECTED THE REMAINDER OF
THE DAY WITH ONLY SCATTERED TO BROKEN HIGH CLOUDINESS.
&&
.MARINE...WINDS AND SEAS WILL REMAIN BENIGN AS HIGH PRESSURE OVER
THE COAST WATERS EARLY THIS MORNING TRACKS ACROSS FL AND OUT OVER
THE ATLANTIC BY THU WITH WINDS VEERING SE AND THEN SW. A FRONTAL
BOUNDARY LATE THU AND FRI WILL SHIFT WINDS TO WEST AND NW WITH
SPEEDS EXPECTED BELOW ADVISORY CRITERIA. HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT AND THEN TREK ACROSS FL THROUGH THE WEEKEND.
ANOTHER FRONT MOVES ACROSS SUN NIGHT OR MONDAY.
&&
.FIRE WEATHER...HAVE UPGRADED THE FIRE WEATHER WATCH TODAY TO A RED
FLAG WARNING. AN AFTERNOON SEA BREEZE WILL LIMIT DURATIONS ALONG THE
COAST BUT INLAND NORTH AND CENTRAL AREAS WILL HIT THE 4 HOUR
THRESHOLD. INCREASING SE AND S WINDS ALONG WITH AN APPROACHING
SYSTEM WILL PROVIDE ENOUGH MOISTURE THROUGH THE END OF THE WEEK TO
PRECLUDE AN LOW RH CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 57 78 67 / 0 5 10 40
FMY 80 58 83 66 / 0 5 10 20
GIF 79 55 81 65 / 0 5 10 40
SRQ 76 56 78 67 / 0 5 10 30
BKV 78 49 79 65 / 0 5 20 50
SPG 75 61 78 69 / 0 5 10 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-LEVY-
PASCO-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...13/OGLESBYHazardous weather outlook, Mar 24, 4:13 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 413 AM EDT WED MAR 24 2010 FLZ039-042-043-048>052-055>057-060>062-065-242015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 413 AM EDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A DRY AIR MASS WILL PROVIDE SEVERAL HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS INLAND NORTHERN AND CENTRAL LOCATIONS...WHERE A RED FLAG WANING IS IN EFFECT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT MOVING ACROSS THE AREA DURING THE END OF THE WEEK MAY BRING ISOLATED TO SCATTERED SHOWERS...BUT LIKELY IN THE FAR NORTH...FROM THURSDAY NIGHT THROUGH FRIDAY EVENING. A SECOND FRONT LATE IN THE WEEKEND WILL BRING A CHANCE OF SHOWERS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:20 AM EDT | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 3 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.